I am currently taking Rifampin, but this drug is making it so that certain other drugs (in my case, the Lamictal (lamotragine) and the Mepron that I take) are metabolized faster than usual, which means that I have to take larger amounts of those drugs.
I have run into problems with Lamictal, specifically. I have maxed-out at the high dose for this drug, and it still is not able to have the effect that it once did (an effect that is very much still needed)
Rifabutin is in the same family as Rifampin, but I don't know if it will cause the same adverse reactions that Rifampin is causing me. Can anyone speak to this, preferably on a personal level??
**The other possibility is that I change my mood stabilizer to one that the Rifampin does not interfere with. It is disappointing that I wiil have to make a change to one of the drugs (or so it appears), whereas both drugs have worked so well for me....
Thank you one and all for any input that you are able to provide. :-)
Posts: 116 | From North Carolina | Registered: Apr 2011
| IP: Logged |
Frequent Contributor (1K+ posts)
Member # 33557
Oh Bummer, Yes it affects several drugs.. I have to increase almost all other meds. if on Rifampin. and on some I just have to realize the change is there cause can't up dose on 1. But Rifampin, before a series of steroid shots has pulled me out of the gutter more than once,..with Doxy/or zith.. but even then those have to be increased. You'd be surprised how many docs don't know about this. It's an antibiotic from the 60's and not used with your day to day sniffles. I'm on other's now. The med ,Lamictal, sounds serious depending on why you're using it.. Mine, Valium, is muscle issues and crying jags. So I can adjust as long as doc gets that it's cause of Rifampin and I'm not out whopping it up... Ain't got no whop in me .